Alert archive / Arkansas / Flash Flood Warnings in 2025
Flash Flood Warning 30, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at May 25, 2025, 8:05 PM CDT for Chicot County, Arkansas; Washington County, Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2025, 8:05 PM CDT (01:05 UTC)
- Expired
- May 25, 2025, 11:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Chicot County, AR, Washington County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 163 km from the middle of the area, began a volume at 01:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 1.1 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2791 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1087 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
475
WGUS54 KJAN 260105
FFWJAN
ARC017-MSC151-260415-
/O.NEW.KJAN.FF.W.0030.250526T0105Z-250526T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
805 PM CDT Sun May 25 2025
The National Weather Service in Jackson has issued a
* Flash Flood Warning for...
Chicot County in southeastern Arkansas...
Washington County in northwestern Mississippi...
* Until 1115 PM CDT.
* At 805 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 4 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Greenville, Leland, Lake Village, Eudora, Metcalfe, Glen Allan,
Winterville, Avon, Wayside, Chicot Junction and Mcmillan Corner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3343 9138 3353 9121 3353 9088 3301 9092
3301 9146
FLASH FLOOD...RADAR INDICATED
$$
22What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at May 25, 7:05 PM CDT, 1 hour earlier.
Area forecast discussion, May 25, 7:05 PM CDT, 1 hour before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 705 PM CDT Sun May 25 2025 ...New AVIATION... .DISCUSSION... Issued at 253 PM CDT Sun May 25 2025 Rest of today into tonight... Main adjustments were to add an Enhanced risk into the Hwy 82 corridor, with main threats of damaging winds in excess of 70mph and hail quarter to half dollar size. In addition, a flash flood risk is possible tomorrow on Monday northwest of the Natchez Trace (northwest Delta to MS River corridor), with continued low end Marginal severe risk as well. Previous morning update through tonight is on track and below. Another round of showers & storm activity, with organized complex, is likely late this afternoon to evening. Morning upper air & sfc analysis & mesoanalysis indicates the region on the northern periphery of ridging over the Gulf of Mexico with stalled sfc boundary situated across north-central portions of the area. Low- level moist advection of 340-360K sfc Theta E & >340K Theta E at 925- 850mb layer is aiding in favorable thermodynamics, with nearly +2500- 3500 J/kg ML/SBCAPE & >1000 J/kg of DCAPE. Perturbed westerly flow at 500mb is aiding in subtle shortwave energy, which is inducing early morning convective development across the Ozarks. This is progged to sink southward through the day & move either an organized convective complex or outflow/cold pool boundary into the Hwy 82 corridor around peak insolation time. With nearly 25-35kts of deep layer shear in the 0-6km layer, any storms that initiate prior or along a morning convective outflow should grow upscale and propagate southward. The only caveat is low-level bulk shear vectors are southwesterly, which could decrease balance of cold pools & southward extent of the highest severe threat. However, similar to yesterday, this seems to be not enough to hinder strong to severe activity propagation. The Storm Prediction Center (SPC) earlier expanded the Slight/Marginal risks southward. In addition, there are enough trends in HREF probs of convective wind gusts & severe probabilities in HREF/CSU machine learning guidance to support locally adding in the Interstate 20 corridor into this, while the Highway 84 corridor was added into a Marginal risk. Overall, thinking is the same for hazards: 60-70mph winds, quarter size hail & a tornado can't be ruled out (mainly focused in the Hwy 82 corridor). Timing is mainly after 4-5PM in the extreme northwest Delta, with some earlier diurnal development possible, & propagating southward into the I-20 corridor around 8-10PM & some persisting through midnight as far south as Hwy 84. Confidence south of I-20 is lower but a Marginal fits for some isolated strong to severe activity. For sensible forecast elements, highs today & lows tonight, will be seasonably warm, some 5-10 degrees above (highs of Monday through Saturday...no big changes to the extended forecast. Still looking for a disturbance to pass through the region nearly everyday this week, bringing showers and thunderstorms. Upper level disturbances may bring two rounds early Monday for the northern half of the area. Guidance suggests a stalled front, maybe some left over outflow boundaries in the afternoon will support thunderstorms across the south/southeast into the evening. Another wave on Wednesday rides the stalled boundary across the southern portions of the area, for now it looks like general thunderstorms. Thursday may see some strong storms developing along a cold front moving through the area. The boundary passes in late afternoon with an increasing LLJ. Storms linger into Friday, as the boundary moves out. Cooler air quickly settles in behind it. The GFS has a weak boundary/clouds passing on Saturday, but no rain. Looking for high pressure to settle in for the weekend and maintain into the following week. There are some subtle differences in the temperatures for next weekend, MEX guidance is cooler, especially with drier air and clear skies. Expect near normal temperatures through the week. It will be interesting to see if near 60 lows and highs near 80 Friday/Saturday will develop. /07/ && .AVIATION... (00Z TAFS) Issued at 653 PM CDT Sun May 25 2025 Numerous TSRA wl affect the northern and cntrl TAF sites through 06Z as a line of TSRA sags south through the area. This will bring reduced flying conditions but away from the TSRA VFR conditions wl prevail through 09Z. After 09Z MVFR/IFR cigs wl begin to develop and then prevail until after 15Z before improving. VFR conditions are expected to prevail Mon aftn but scattered to numerous TSRA are expected over the northern half of the area again. /22/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 71 89 72 86 / 30 60 30 80 Meridian 68 90 70 88 / 40 70 30 80 Vicksburg 71 88 72 83 / 30 60 30 80 Hattiesburg 73 93 74 91 / 20 40 10 60 Natchez 71 88 72 84 / 20 40 20 70 Greenville 70 82 70 80 / 70 80 70 80 Greenwood 70 85 70 81 / 70 90 70 90 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && /07/22
In the hours before
Local storm report, May 25, 7:36 PM CDT, 29 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
736 PM CDT Sun May 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0706 PM Tstm Wnd Gst 2 WNW Itta Bena 33.51N 90.35W
05/25/2025 M52 MPH Leflore MS Mesonet
Observed at private weather station.
&&
DLLocal storm report, May 25, 7:38 PM CDT, 27 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
738 PM CDT Sun May 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0718 PM Tstm Wnd Gst 2 NNE Metcalfe 33.48N 90.99W
05/25/2025 M66 MPH Washington MS ASOS
Updates the previous tstm wnd gst report
from 2 NNE Metcalfe. Observed at the GLH
Airport ASOS.
&&
CELocal storm report, May 25, 7:52 PM CDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
752 PM CDT Sun May 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM Tstm Wnd Dmg 2 ESE Columbus 33.50N 88.37W
05/25/2025 Lowndes MS Emergency Mngr
Trees and power lines down on Maple St and
Gaylane Dr.
&&
CELocal storm report, May 25, 7:53 PM CDT, 12 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
753 PM CDT Sun May 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0727 PM Tstm Wnd Dmg 4 NNE Itta Bena 33.55N 90.30W
05/25/2025 Leflore MS Law Enforcement
Numerous trees and powerlines down across
Leflore County.
&&
CRLocal storm report, May 25, 7:59 PM CDT, 6 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
759 PM CDT Sun May 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM Tstm Wnd Dmg Schlater 33.64N 90.35W
05/25/2025 Leflore MS Public
Numerous trees down.
&&
CRLocal storm report, May 25, 8:00 PM CDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
800 PM CDT Sun May 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM Tstm Wnd Dmg Greenwood 33.52N 90.19W
05/25/2025 Leflore MS Public
Numerous trees down.
&&
CRThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:04 PM CDT | Severe Thunderstorm Warning | JAN | Ashley, Chicot | 71 min |
| May 25, 7:43 PM CDT | Severe Thunderstorm Warning | JAN | Ashley | 92 min |
| May 25, 8:43 PM CDT | Flash Flood Warning | JAN | Ashley | 2 hr |
| May 26, 9:35 AM CDT | Special Weather Statement | JAN | Ashley | 40 min |
| May 26, 10:08 AM CDT | Flood Watch | JAN | Ashley, Chicot | 21 hr |
| May 26, 10:25 AM CDT | Special Weather Statement | JAN | Ashley | 50 min |
| May 26, 11:39 AM CDT | Special Weather Statement | JAN | Chicot | 66 min |
| May 25, 7:11 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Carroll, Choctaw, Grenada, Holmes, Humphreys and 4 more | 79 min |
| May 25, 7:44 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 46 min |
| May 25, 7:57 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Choctaw, Holmes, Leake, Madison, Neshoba and 3 more | 78 min |
| May 25, 8:03 PM CDT | Severe Thunderstorm Warning | JAN | Scott | 57 min |
| May 25, 8:14 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Lowndes, Noxubee, Oktibbeha, Winston | 76 min |
| May 25, 8:23 PM CDT | Flash Flood Warning | JAN | Lowndes | 2 hr |
| May 25, 8:41 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Warren, Yazoo | 64 min |
| May 25, 8:45 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Madison, Neshoba, Newton, Rankin, Scott and 1 more | 60 min |
| May 25, 8:58 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Noxubee | 63 min |
| May 25, 9:06 PM CDT | Severe Thunderstorm Warning | JAN | Clarke, Jasper, Lauderdale, Newton | 69 min |
| May 25, 9:09 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Hinds, Rankin, Scott, Simpson, Smith | 96 min |
| May 25, 10:06 PM CDT | Severe Thunderstorm Warning | JAN | Clarke, Jasper, Jones, Lauderdale | 69 min |
| May 25, 10:10 PM CDT | Special Weather Statement | JAN | Claiborne, Copiah | 80 min |
| May 25, 10:13 PM CDT | Special Weather Statement | JAN | Covington, Simpson | 77 min |
| May 25, 10:36 PM CDT | Special Weather Statement | JAN | Covington, Simpson | 39 min |
| May 25, 11:52 PM CDT | Special Weather Statement | JAN | Covington, Forrest, Jones, Lamar | 68 min |
| May 26, 5:19 AM CDT | Flash Flood Warning | JAN | Adams | 4 hr |
| May 26, 8:09 AM CDT | Flash Flood Warning | JAN | Jefferson | 79 min |
| May 26, 8:36 AM CDT | Special Weather Statement | JAN | Copiah, Lincoln | 39 min |
| May 26, 9:22 AM CDT | Special Weather Statement | JAN | Copiah | 38 min |
| May 26, 12:25 PM CDT | Severe Thunderstorm Warning | JAN | Adams, Franklin, Jefferson | 65 min |
| May 26, 12:37 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Warren | 53 min |
| May 26, 1:15 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Franklin, Jefferson, Lincoln | 60 min |
| May 26, 1:29 PM CDT | Special Weather Statement | JAN | Hinds | 61 min |
| May 26, 1:55 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Hinds, Rankin, Simpson | 65 min |
| May 26, 2:08 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Lawrence, Lincoln, Simpson | 49 min |
| May 26, 2:10 PM CDT | Special Weather Statement | JAN | Rankin | 50 min |
| May 26, 2:46 PM CDT | Special Weather Statement | JAN | Forrest, Lamar, Marion | 44 min |
| May 26, 2:54 PM CDT | Special Weather Statement | JAN | Rankin, Smith | 51 min |
| May 26, 2:57 PM CDT | Special Weather Statement | JAN | Covington, Jefferson Davis, Simpson | 63 min |
| May 26, 2:58 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Newton, Rankin, Scott, Simpson, Smith | 62 min |
| May 26, 3:04 PM CDT | Tornado Warning | JAN | Rankin, Scott | 15 min |
| May 26, 3:26 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Smith | 64 min |
| May 26, 3:35 PM CDT | Severe Thunderstorm Warning | JAN | Clarke, Jasper, Lauderdale, Newton | 55 min |
| May 26, 3:39 PM CDT | Special Weather Statement | JAN | Jones | 51 min |
| May 26, 4:02 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 46 min |
| May 26, 4:06 PM CDT | Tornado Warning | JAN | Clarke, Lauderdale | 39 min |
| May 26, 4:27 PM CDT | Severe Thunderstorm Warning | JAN | Clarke, Kemper, Lauderdale | 48 min |
| May 26, 4:30 PM CDT | Tornado Warning | JAN | Kemper, Lauderdale | 33 min |
Nearby
Flash Flood Warnings in Arkansas, 2025Flash Flood Warnings in Mississippi, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.